Alert archive / Illinois / Tornado Warnings in 2005
Tornado Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this tornado warning at Jul 26, 2005, 4:44 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2005, 4:44 PM CDT (21:44 UTC)
- Expired
- Jul 26, 2005, 5:10 PM CDT
- In force
- 26 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties LaSalle County, IL, Livingston County, IL
The radar
The Chicago radar (KLOT), 79 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1648 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLOT 262144 TORLOT ILC099-105-262215- /O.NEW.KLOT.TO.W.0009.050726T2144Z-050726T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 444 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL LIVINGSTON COUNTY IN CENTRAL ILLINOIS SOUTHEASTERN LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 440 PM CDT...DOPPLER RADAR INDICATED STRONG ROTATION IN A SEVERE THUNDERSTORM NEAR NEAR MANVILLE...OR 8 MILES SOUTHEAST OF STREATOR...MOVING EAST AT 40 MPH. THIS TORNADO WARNING REPLACES THE SEVERE THUNDERSTORM WARNING PREVIOUSLY ISSUED FOR THIS AREA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT TUESDAY EVENING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4112 8885 4097 8880 4108 8860 4119 8861 $$ FISHER
2 follow-up statements
000 WWUS53 KLOT 262159 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 458 PM CDT TUE JUL 26 2005 ILC099-262208- /O.CAN.KLOT.TO.W.0009.000000T0000Z-050726T2215Z/ ...THE TORNADO WARNING FOR LA SALLE COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM TUESDAY EVENING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4112 8876 4094 8874 4088 8842 4112 8841 $$ ILC105-262215- /O.CON.KLOT.TO.W.0009.000000T0000Z-050726T2215Z/ ...A TORNADO WARNING CONTINUES UNTIL 515 PM CDT FOR NORTH CENTRAL LIVINGSTON COUNTY... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR ODELL...OR ABOUT 9 MILES WEST OF DWIGHT...MOVING EAST AT 35 MPH. THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE NORTHERN LIVINGSTON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM TUESDAY EVENING FOR EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. LAT...LON 4112 8876 4094 8874 4088 8842 4112 8841 $$ LABAS
000 WWUS53 KLOT 262210 SVSLOT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 509 PM CDT TUE JUL 26 2005 ILC105-262219- /O.CAN.KLOT.TO.W.0009.000000T0000Z-050726T2215Z/ ...THE TORNADO WARNING FOR NORTH CENTRAL LIVINGSTON COUNTY IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE DECREASED ALTHOUGH GUSTY WINDS TO 45 MPH ARE STILL POSSIBLE FROM THE CELLS OVER NORTHEAST LIVINGSTON COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. SEVERE THUNDERSTORMS MAY STILL REDEVELOP OVER THE WARNED AREA. LAT...LON 4112 8876 4094 8874 4088 8842 4112 8841 $$ LABAS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 26, 1:45 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 26, 1:45 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 145 PM CDT TUE JUL 26 2005 .PRELIMINARY DISCUSSION... PATTERN CHANGE UNDERWAY TO BRING COOLER/DRIER AIR INTO AREA. AFTER TODAY, NO RAIN IN FORECAST SO THE DROUGHT WILL CONTINUE AS RECENT TS TOO LOCALIZED TO END IT OVER THE AREA. STILL NEED 7-9 INCHES OVER THE AREA TO REALLY END IT. MAIN TS ACTIVITY THIS AFTERNOON TO BE FAR SE WITH A MIX OF SHRA/AND A FEW TSRA REST OF AREA. WATER VAPOR PICS STILL SHOW MAIN ENERGY BACK IN W IA WITH BROAD AREA SHRA AHEAD OF IT INTO SW WI. THIS WIL CROSS AREA THIS EVENING/TONIGHT WITH A WIDESPREAD BUT LIGHT PRECIP EVENT. SECONDARY TROF MOVES THRU BY MORNING WITH THE REAL COOLER/DRIER AIR. GFS THE FASTEST TO PUSH THE RH OUT OF AREA BY 12Z WITH NGM/NAM SLOWER. WILL SPLIT DIFFERENCE AS THE NGM/NAM LOOK A LITTLE TOO SLOW BASED ON THEIR 700 TROF FORECAST. BUT GFS WAY TOO HIGHS IN ITS QPF FORECAST FROM 00-06Z OVER NE IL JUST S OF CHI AS MAIN INSTABILITY WILL BE IN CENTRAL/S IL/IN. LOOKS LIKE THIS COOLING RELATIVEY SHORT LIVED AS UPPER LEVEL HEAT HIGH BACK OVER S ROCKIES BY SATURDAY NIGHT SO SOME HEAT RETURNS WITH TIME BUT FLOW THEN BEGINS TO BUCKLE SO NOTHING LIKE THIS PAST WEEKEND, JUST BACK TO SEASONAL HIGHS. WITH BROAD WEAK HIGH OVER AREA LOOKS LIKE SOME LAKE COOLING EACH DAY EXCEPT MAYBE SUNDAY. AT 1PM QUITE A TEMP CONTRAST ACROSS FORECAST AREA WITH ONLY 70 AT RFD IN THE CLOUDS/SHRA BUT 90 AT KANKAKEE. AF && .AVIATION DISCUSSION REAGRDING 18Z TAFS: GUIDANCE HAS COME INTO FAIRLY DECENT AGREEMENT IN BRINGING LOWER CIGS/MVFR VIS ACROSS AREA DURING THE COURSE OF THIS AFTN-EVENING. WATER VAPOR SATLT IMAGERY CURRENTLY SHOWS A MID LVL SHORT WAVE TROF FROM SWRN IA...TRAILING SWWD ACROSS NWRN MO. THIS FEATURE HAS A SFC REFLECTION IN THE FORM A WEAK LOW PRES CENTER E OF MCI. AS THIS TRACKS NEWD ALONG A COLD FRONT NOW MOVG THRU THE AREA...PCPN IS FCST TO INCRS IN COVG. RAIN IS NOW MOVG INTO RFD AREA...AND SHOULD DVLP/REACH CHI AREA TERMINALS BY 21Z. CIGS TO LWR TO LOW END OF MVFR RANGE THIS EVENING...WITH A BKN-OVC MVFR LYR PERSISTING THRU TNGT IN ZONE OF SIG LLVL COLD ADVECTION. MIXING WITHIN MUCH DRIER AMS ON WED MRNG EXPECTED TO ALLOW CIGS TO SCATTER OUT. VIS TO LWR TO MVFR IN RAIN THIS EVENING...THEN IMPROVE TO UNRESTRICTED AGAIN AS PCPN ENDS ARND 03Z. NO FOG OR LWR VIS EXPECTED DUE TO LWRG SFC DEW POINTS. FRONT CURRENTLY RUNS FROM N OF UGN-NR BRL. THIS REPRESENTS A WNDSHFT FROM WSWLY TO NLY/NNWLY. FRONT SHOULD CLR TERMINALS BY LATE THIS AFTN WITH NLY WINDS ARND 15 KTS RMNG ELEVATED THRU TNGT. MERZLOCK && .WATCHES/WARNINGS/ADVISORIES... .IL...NONE. .IN...NONE. .LK MI...NONE.
Hazardous weather outlook, Jul 26, 3:45 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 345 PM CDT TUE JUL 26 2005 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-271100- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 345 PM CDT TUE JUL 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER SOUTH OF A LINE FROM PIPER CITY TO WHEATFIELD LATE THIS AFTERNOON. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WIND GUSTS. ELSEWHERE SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR UNTIL ABOUT MIDNIGHT. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE INDIANA SHORELINE FROM GARY TO MICHIGAN CITY TONIGHT. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-271100- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 345 PM CDT TUE JUL 26 2005 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT SHOWERS AND A FEW THUNDERSTORMS WILL OCCUR ACROSS SOUTHERN LAKE MICHIGAN UNTIL ABOUT MIDNIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR THE NEARSHORE WATERS WEDNESDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:35 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 40 min |
| Jul 25, 7:55 PM CDT | Special Marine Warning | LOT | 95 min | |
| Jul 25, 8:15 PM CDT | Severe Thunderstorm Warning | LOT | Cook | 24 min |
| Jul 25, 11:45 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, LaSalle, Livingston | 41 min |
| Jul 26, 4:16 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 44 min |
| Jul 26, 5:06 PM CDT | Severe Thunderstorm Warning | LOT | LaSalle, Livingston | 34 min |
| Jul 26, 5:58 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 47 min |
| Jul 26, 6:08 PM CDT | Tornado Warning | LOT | Ford, Iroquois, Livingston | 50 min |
Nearby
Tornado Warnings in Illinois, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.